MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP AFB1120-AVAFLEX BALLOON¿11G 20MM; CEMENT, BONE, VERTEBROPLASTY

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP AFB1120-AVAFLEX BALLOON¿11G 20MM; CEMENT, BONE, VERTEBROPLASTY
Model Number 1031120000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during cement injection of an l3 kyphoplasty, after the surgeon spot-filled clefted areas in the vertebral body, the curved needle could not be removed.Attempts to grasp the needle with a hemostat resulted in the needle breaking.The procedure was completed with an approximate 1-hour delay during which the needle was surgically cut down as close to the exit point of the pedicle as possible.No other medical intervention or adverse consequences were reported.
 
Additional Manufacturer Narrative
Device not returned.

Brand Name
AFB1120-AVAFLEX BALLOON¿11G 20MM
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
colette chung
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key15579010
Report Number3015967359-2022-01890
Device Sequence Number20533322
Product Code NDN
UDI-Device Identifier07613327374582
UDI-Public07613327374582
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K162062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1031120000
Device Catalogue Number1031120000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0607-687-000 AUTOPLEX, UNKNOWN LOT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown